Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Statin drugs cause muscle damage, and it can be long-lasting
About the author: 
WDDTY Team

It's well known that cholesterol-lowering statin drugs often cause muscle weakness - but it seems the problem goes much deeper

It's well known that cholesterol-lowering statin drugs often cause muscle weakness - but it seems the problem goes much deeper.


New research has discovered the drugs cause muscle damage, and it could even be permanent for a few. Researchers from the University of Bern in Switzerland found that people who had taken statins suffered 'significant' muscle injury that was still detectable years after they stopped taking the drug.


The researchers believe the muscle damage is serious enough to warrant a review of alternative cholesterol-lowering therapies for those who complain of muscle pains.


(Source: Canadian Medical Association Journal, 2009; 181: 1-2).


You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved